Yes, everyone is talking about fentanyl and for good reason; it’s more common than most think and right now the rates of accidental overdoses is the leading cause of death for 18 to 45 year old’s.
Fentanyl is a synthetic opioid that is 50 to 100 times more potent than heroin or morphine and a lethal dose is only 2mg. It’s more common that most think because it’s often mixed into other drugs because it is cheap to make and a small amount goes a long way.
Probably the most alarming thing about fentanyl is that legit Rx pills are so incredibly hard to tell apart from the fake ones and nearly half of those counterfeit pills tested contained more than double the amount considered to be a lethal dose (5mg).
To keep yourself and your relatives safe, please practice harm reduction, safety, and compassion; if using, invest in fentanyl test strips and assume that any pill or drug not purchased directly from a pharmacy could contain fentanyl.
Also be sure to check with your tribal clinic, school nurse, or pharmacy to see if you can get Narcan or naloxzone, which can temporarily reverse an opioid overdose. Narcan will not harm someone who is not overdosing—when in doubt use it! And stay with that person until emergency help arrives or at least four hours to make sure their breathing returns to normal.
You can get more info by checking out We R Native here.